MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS ANTI-HCV II; HEPATITIS C ANTIBODY ASSAY

ROCHE DIAGNOSTICS ELECSYS ANTI-HCV II; HEPATITIS C ANTIBODY ASSAY
Catalog Number 08837058190
Medical Device Problem Codes False Positive Result (1227); Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The e402 analyzer serial number was (b)(6).
 
Event or Problem Description
The initial reporter questioned positive results for 1 patient sample tested for elecsys anti-hcv ii (anti-hcv ii) on a cobas e 402 analytical unit.Note: the unit of measure was not provided.The initial result from the e402 analyzer was 92.40 (positive).The repeat result was 92.90 (positive).The sample was repeated at a reference laboratory, where the result from the abbott method was "negative." the specific result was not provided.
 
Additional Manufacturer Narrative
Medwatch fields updated: - a2 date of birth.- a3a sex.- b6 relevant tests/laboratory data,inclu.- b7 other relevant history.- d4 lot no.- d4 expiration date.The customer stated that the result was unconfirmed by the hcv antibody and antigen results from the referral laboratory that uses an abbott architect.The investigation reviewed the data set provided by the customer: the calibration results were within the specified ranges.The qc results were within the specified ranges, but the qc level 2 results were fluctuating.The alarm trace had a "reagent below" warning.Elecsys anti-hcv ii (anti-hcv ii) product labeling states: "coi - 0.90, = coi, < 1.00.Result - border.Interpretation of results - borderline zone (undetermined).Interpretation/further steps - retest in duplicate with the elecsys anti-hcv ii assay.Coi - = 1.00.Result - reactive.Interpretation of results - antibodies to hcv detected.Interpretation/further steps - presumptive hcv infection, follow cdc recommendations for supplemental testing." "false positive results due to non-specific reactivity cannot be ruled out with the elecsys anti-hcv ii assay." a general reagent issue was excluded.The investigation determined that the assay is performing according to specifications.

Brand Name
ELECSYS ANTI-HCV II
Common Device Name
HEPATITIS C ANTIBODY ASSAY
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key23842561
Report Number1823260-2025-05227
Device Sequence Number9835799
Product Code MZO
UDI-Device Identifier07613336166994
UDI-Public07613336166994
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K221693
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue Number08837058190
Device Lot Number875907
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/03/2025
Supplement Date Received by Manufacturer12/19/2025
Initial Report FDA Received Date12/18/2025
Supplement Report FDA Received Date01/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age83 YR
Patient SexFemale